Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2015, 9:27 PM CDT for Reno County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 13, 2015, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:34 PM CDT | HAIL 1 | N Langdon, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KICT 140227
SVRICT
KSC155-140315-
/O.NEW.KICT.SV.W.0159.150714T0227Z-150714T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
OR 13 MILES EAST OF NEOLA...MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...PARTRIDGE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3793 9841 3800 9798 3773 9800 3773 9807
3783 9842
TIME...MOT...LOC 0227Z 281DEG 7KT 3786 9825
HAIL...1.50IN
WIND...60MPH
$$
RITZMAN2 follow-up statements
251
WWUS53 KICT 140234
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT MON JUL 13 2015
KSC155-140315-
/O.CON.KICT.SV.W.0159.000000T0000Z-150714T0315Z/
RENO KS-
934 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN RENO COUNTY...
AT 933 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LANGDON...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL NEAR
LANGDON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...PARTRIDGE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3793 9841 3800 9798 3773 9800 3773 9807
3783 9842
TIME...MOT...LOC 0233Z 271DEG 6KT 3787 9826
HAIL...1.25IN
WIND...60MPH
$$
RITZMAN076
WWUS53 KICT 140304
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT MON JUL 13 2015
KSC155-140315-
/O.CON.KICT.SV.W.0159.000000T0000Z-150714T0315Z/
RENO KS-
1004 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN RENO COUNTY...
AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
OR 11 MILES NORTHWEST OF PRETTY PRAIRIE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...PARTRIDGE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3794 9833 3800 9798 3773 9800 3773 9807
3781 9834
TIME...MOT...LOC 0303Z 285DEG 12KT 3785 9821
HAIL...1.00IN
WIND...60MPH
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:46 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 6:46 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT MON JUL 13 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 321 PM CDT MON JUL 13 2015 A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL KS MAY BECOME A FOCUS FOR DEEP MOIST CONVECTION LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A LINE FROM GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS WHERE SCATTERED POPS WERE MAINTAINED. LARGE TEMP/DEWPOINT DEPRESSIONS/INVERTED-V SOUNDINGS MAY LEAD TO SOME GUSTY WINDS WITH ANY STORMS THAT DEVELOP BUT MARGINAL DEEP LAYER SHEAR AROUND ~30 KTS SHOULD PRECLUDE MORE ORGANIZED SEVERE STORMS ACROSS CENTRAL KS. TUE-WED...IF STORM COVERAGE IS GREATER THAN ANTICIPATED...THE QUASI- STATIONARY BOUNDARY MAY BE FORCED FURTHER SOUTH THAN ANTICIPATED...BUT WITH LITTLE OR NO AIRMASS CHANGE ANTICIPATED ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KS THE HEAT ADVISORY WILL BE UPGRADED TO A WARNING FOR MULTIPLE CONSECUTIVE DAYS OF ADVISORY CRITERIA. SOME STORMS MAY BE ONGOING DURING THE MORNING HOURS WITH ADDITIONAL CHANCES DURING THE AFTERNOON HOURS WITHIN A MOIST EASTERLY FLOW REGIME ACROSS CENTRAL KS. THUNDERSTORM COVERAGE MAY INCREASE TUESDAY NIGHT...AS A SUBTLE SHORTWAVE TROUGH LIFTS OVER THE CENTRAL HIGH PLAINS REGION. LITTLE CHANGE IS ANTICIPATED ON WED...HOWEVER LOWERED MAXIMUM TEMPS ACROSS CENTRAL KS WHERE ONGOING STORMS/LIMITED INSOLATION SHOULD KEEP HIGHS IN THE LOWER 90S. CONTINUED LOW LEVEL MOIST EASTERLY FLOW MAY RESULT IN DIURNAL THUNDERSTORM ACTIVITY ONCE AGAIN. THU...COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN MORE LIMITED ACROSS THE AREA ON THU AS LARGE-SCALE FORCING FOR SUBSIDENCE IS ANTICIPATED IN THE WAKE OF THE TROUGH MOVING OVER THE MID/UPPER MISSISSIPPI VALLEY AREA. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 321 PM CDT MON JUL 13 2015 THE SUBTROPICAL RIDGE IS PROGGED TO REMAIN SITUATED OVER THE SOUTHERN PLAINS STATES THROUGH THE PERIOD. THIS WILL ALLOW THE LOW/MID LVL THERMAL RIDGE TO REMAIN IN PLACE ACROSS THE CENTRAL PLAINS STATES WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND ONLY LOW PROBABILITIES FOR DEEP MOIST CONVECTION. BETTER CHANCES FOR PRECIPITATION MAY ARRIVE TOWARD THE END OF THE PERIOD AS ANOTHER FRONTAL BOUNDARY APPROACHES...BUT CONFIDENCE IN HOW FAR SOUTH THE FRONT PROPAGATES REMAINS LOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 645 PM CDT MON JUL 13 2015 STG-SVR (+)TSRA (PRODUCING A TOR ATTM) IS HITTING KHUT ATTM. THE SVR (+)TSRA IS MOVG DUE S ~15KTS BUT IS BUILDING TOWARD THE SW. CURRENT TRENDS INDICATE THE MAIN CELL SHUD PASS ~25W OF KICT ~14/01Z. WITH A WEAK COLD FRONT EXTENDING FROM ~KTOP...TO BETWEEN KSLN & KMPR TO JUST S OF KDDC SAGGING S/SE (+)TSRA WOULD CONTINUE OVER SC KS. FOR HAVE ASSIGNED "VCTS" TO KICT BUT BE READY FOR UPDATES. OTHERWISE TERMINALS TO MAINTAIN VFR STATUS FOR REMAINDER OF THE 14/00Z TAF CYCLE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 98 73 95 / 20 10 20 20 HUTCHINSON 75 99 72 96 / 20 20 30 30 NEWTON 73 97 72 93 / 20 20 30 30 ELDORADO 75 96 73 94 / 20 10 20 20 WINFIELD-KWLD 74 98 74 96 / 10 10 20 10 RUSSELL 73 96 71 92 / 20 30 40 40 GREAT BEND 72 96 72 93 / 30 20 30 30 SALINA 73 99 73 91 / 30 30 40 30 MCPHERSON 73 97 72 93 / 20 20 30 30 COFFEYVILLE 75 96 75 96 / 10 10 20 10 CHANUTE 76 95 74 94 / 20 10 20 10 IOLA 76 95 74 93 / 20 10 30 20 PARSONS-KPPF 75 96 75 95 / 10 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR KSZ049-051>053- 067>072-082-083-091>096-098>100. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 13, 8:53 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 853 PM CDT MON JUL 13 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 853 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES FROM 100 TO 104 ARE LIKELY IN MOST AREAS UNTIL LATE THIS EVENING. WIDELY SCATTERED THUNDERSTORMS THAT MAY PRODUCE GOLFBALL-SIZED HAIL REMAIN POSSIBLE OVER PRIMARILY SOUTH-CENTRAL KANSAS WEST OF I-135 THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER WILL PERSIST ACROSS MOST AREAS ON TUESDAY. AFTERNOON HEAT INDICES FROM 105 TO 110 ARE LIKELY ACROSS SOUTH- CENTRAL AND SOUTHEAST KANSAS SOUTHEAST OF THE TURNPIKE WITH HEAT INDICES FROM 100-104 LIKELY FOR MOST OF THE REMAINING AREAS. LINCOLN AND RUSSELL COUNTIES WOULD BE THE EXCEPTIONS. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. HEAT INDICES FROM 100 TO 103 ARE POSSIBLE OVER SOUTHEAST KANSAS WEDNESDAY AFTERNOON...WHILE HEAT INDICES FROM 100 TO 104 ARE LIKELY ACROSS MOST AREAS EACH AFTERNOON AND EARLY EVENING FROM THURSDAY THROUGH SUNDAY. HIT OR MISS THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK...MAINLY FROM LATE IN THE AFTERNOON THRU LATE AT NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SEVERAL THUNDERSTORMS MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES/MWM
In the hours before
Local storm report, Jul 13, 7:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 2 WSW ABBYVILLE 37.96N 98.24W
07/13/2015 E1.75 INCH RENO KS PUBLIC
&&
MWMLocal storm report, Jul 13, 8:01 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WNW ARLINGTON 37.90N 98.18W
07/13/2015 E1.00 INCH RENO KS TRAINED SPOTTER
&&
MWMLocal storm report, Jul 13, 8:12 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 W TURON 37.81N 98.45W
07/13/2015 E1.75 INCH RENO KS PUBLIC
&&
MWMLocal storm report, Jul 13, 8:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 NW HUTCHINSON 38.12N 97.96W
07/13/2015 M2.75 INCH RENO KS EMERGENCY MNGR
&&
MWMLocal storm report, Jul 13, 9:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 5 SW ARLINGTON 37.84N 98.24W
07/13/2015 E1.75 INCH RENO KS EMERGENCY MNGR
&&
RBLLocal storm report, Jul 13, 9:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL LANGDON 37.85N 98.32W
07/13/2015 E1.00 INCH RENO KS EMERGENCY MNGR
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 33 min |
| Jul 13, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| Jul 13, 8:47 PM CDT | Areal Flood Warning | ICT | Reno | 14 hr |
| Jul 13, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 38 min |
| Jul 13, 10:14 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jul 14, 2:20 AM CDT | Special Weather Statement | ICT | Barton | 25 min |
| Jul 14, 2:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 30 min |
| Jul 14, 2:54 AM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jul 14, 3:05 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 25 min |
| Jul 14, 3:32 AM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jul 14, 3:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 4:10 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jul 14, 4:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Jul 14, 5:06 AM CDT | Special Weather Statement | ICT | Saline | 24 min |
| Jul 14, 5:54 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 5 hr |
| Jul 14, 6:10 AM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 14, 6:28 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 32 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 30 min |
| Jul 14, 7:27 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jul 14, 7:52 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 23 min |
| Jul 14, 8:14 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 61 min |
| Jul 14, 9:08 AM CDT | Special Weather Statement | ICT | Greenwood | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.